Alert archive / Colorado / Flash Flood Watches in 2015

Flash Flood Watch 6, NWS Pueblo, CO

July 8, 2015El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 8, 2015, 4:22 AM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Jul 8, 2015, 10:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2015, 4:22 AM MDT (10:22 UTC)
In effect from
Jul 8, 2015, 10:00 AM MDT
Expired
Jul 8, 2015, 6:56 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WGUS65 KPUB 081022
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
422 AM MDT WED JUL 8 2015

...HEAVY RAIN FROM THUNDERSTORMS WILL PRODUCE AN ELEVATED RISK OF
FLASH FLOODING...

.SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP BY LATE
MORNING AND MOVE ACROSS TELLER AND EL PASO COUNTIES THROUGH THIS
EVENING. HEAVY RAINFALL IS EXPECTED TO FALL PRODUCING AN INCREASED
THREAT OF FLASH FLOODING...ESPECIALLY OVER THE WALDO CANYON BURN
SCAR.

COZ081-082-084-085-081830-
/O.NEW.KPUB.FF.A.0006.150708T1600Z-150709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...PIKES PEAK...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
422 AM MDT WED JUL 8 2015

...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO...
  INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY
  AND THE RAMPART RANGE INCLUDING THE WALDO CANYON BURN SCAR.

* FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING.

* HEAVY RAIN FROM THUNDERSTORMS IS EXPECTED TO FALL THROUGH THIS
  EVENING. THIS RAINFALL WILL LIKELY PRODUCE URBAN RUNOFF IN
  COLORADO SPRINGS AND AN ELEVATED RISK OF FLASH FLOODING ON AREA
  BURN SCARS.

* RESIDENTS AND VISITORS TO TELLER AND EL PASO COUNTIES SHOULD
  MONITOR RAINFALL AND AREAS PRONE TO FLASH FLOODING. BE PREPARED
  TO FIND HIGHER GROUND SHOULD FLASH FLOODING BE
  ENCOUNTERED...ESPECIALLY IN AND AROUND AREA BURN SCARS. DO NOT
  DRIVE THROUGH FLOODED ROADWAYS...TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
3 follow-up statements
964 
WGUS65 KPUB 081620
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
1020 AM MDT WED JUL 8 2015

...HEAVY RAIN FROM THUNDERSTORMS WILL PRODUCE AN ELEVATED RISK OF
FLASH FLOODING TODAY...

.SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP BY NOON AND
MOVE ACROSS TELLER AND EL PASO COUNTIES THROUGH THE AFTERNOON AND
EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING IN URBAN
AREAS AND ON THE WALDO CANYON AND BLACK FOREST BURN SCARS SHOULD
THESE AREAS BE IMPACTED BY STRONGER STORMS. THE TIME FRAME WITH THE
GREATEST POTENTIAL FOR FLASH FLOODING WILL BE BETWEEN NOON AND 6
PM.

COZ081-082-084-085-090030-
/O.CON.KPUB.FF.A.0006.000000T0000Z-150709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...PIKES PEAK...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
1020 AM MDT WED JUL 8 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* UNTIL 9 PM MDT THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WILL
  BE POSSIBLE ACROSS THE PIKES PEAK REGION THROUGH THIS EVENING.
  LOCATIONS SUCH AS BURN SCARS AND URBAN AREAS WILL BE MOST
  SUSCEPTIBLE TO FLASH FLOODING THROUGH EARLY EVENING.

* RESIDENTS AND VISITORS TO TELLER AND EL PASO COUNTIES SHOULD
  MONITOR RAINFALL AND BE PREPARED TO FIND HIGHER GROUND SHOULD
  FLASH FLOODING OCCUR...ESPECIALLY IN AND AROUND BURN SCARS. DO
  NOT DRIVE THROUGH FLOODED ROADWAYS. TURN AROUND...DO NOT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
154 
WGUS65 KPUB 082053
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT WED JUL 8 2015

...HEAVY RAIN FROM THUNDERSTORMS WILL PRODUCE AN ELEVATED RISK OF
FLASH FLOODING TODAY...

.SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE
ACROSS TELLER AND EL PASO COUNTIES THROUGH THE LATE AFTERNOON AND
EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING IN URBAN
AREAS AND ON THE WALDO CANYON AND BLACK FOREST BURN SCARS SHOULD
THESE AREAS BE IMPACTED BY STRONGER STORMS. THE TIME FRAME WITH
THE GREATEST POTENTIAL FOR FLASH FLOODING WILL BE BETWEEN NOON
AND 6 PM.

COZ081-082-084-085-090300-
/O.CON.KPUB.FF.A.0006.000000T0000Z-150709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...PIKES PEAK...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
253 PM MDT WED JUL 8 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART 
  RANGE. 

* UNTIL 9 PM MDT THIS EVENING

* THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WILL 
  BE POSSIBLE ACROSS THE PIKES PEAK REGION THROUGH THIS EVENING. 
  LOCATIONS SUCH AS BURN SCARS AND URBAN AREAS WILL BE MOST 
  SUSCEPTIBLE TO FLASH FLOODING THROUGH EARLY EVENING. 

* RESIDENTS AND VISITORS TO TELLER AND EL PASO COUNTIES SHOULD 
  MONITOR RAINFALL AND BE PREPARED TO FIND HIGHER GROUND SHOULD 
  FLASH FLOODING OCCUR...ESPECIALLY IN AND AROUND BURN SCARS. DO 
  NOT DRIVE THROUGH FLOODED ROADWAYS. TURN AROUND...DO NOT 
  DROWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
588 
WGUS65 KPUB 090056
FFAPUB

FLOOD WATCH
NATIONAL WEATHER SERVICE PUEBLO CO
656 PM MDT WED JUL 8 2015

...FLASH FLOOD WATCH FOR EL PASO AND TELLER COUNTIES HAS BEEN
CANCELED...

.SCATTERED SHOWERS WILL REMAIN POSSIBLE ACROSS THE AREA THIS
EVENING AND OVERNIGHT...BUT THE THREAT OF HEAVY RAIN AND FLASH
FLOODING HAS ENDED.

COZ081-082-084-085-090200-
/O.CAN.KPUB.FF.A.0006.000000T0000Z-150709T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...PIKES PEAK...
BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS
656 PM MDT WED JUL 8 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS
BEEN CANCELLED. SCATTERED SHOWERS WILL LINGER THROUGH THE
EVENING...BUT RAINFALL AMOUNTS WILL BE TOO LIGHT TO CAUSE ANY
FLOODING PROBLEMS. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 7, 11:33 PM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jul 7, 11:33 PM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1133 PM MDT TUE JUL 7 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 326 PM MDT TUE JUL 7 2015

...ACTIVE PATTERN CONTINUES WITH LOCALLY HEAVY RAIN POSSIBLE ACROSS
THE MOUNTAINS THIS EVENING...AND CHANCE FOR STRONGER STORMS ALL
AREAS ON WEDNESDAY...

WIDESPREAD STRATUS ALONG THE I-25 CORRIDOR...AND LOWER EASTERN
SLOPES OF THE SE MTS AND ADJACENT VALLEYS HAS HAMPERED HEATING AND
LIMITED INSTABILITY THIS AFTERNOON.  MOST OF THE LIGHTNING ACTIVITY
HAS BEEN ACROSS THE CONTINENTAL DIVIDE AND WESTERN SLOPES THIS
AFTERNOON.  WEAK DISTURBANCES WITHIN THE MOISTURE PLUME ALOFT WILL
CONTINUE TO TRANSLATE EASTWARD ACROSS THE AREA THROUGH THE EVENING
AND OVERNIGHT HOURS WITH WAVES OF SHOWERS AND EMBEDDED THUNDERSTORMS
MOVING ACROSS THE MOUNTAINS AND VALLEYS.  LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY STORM THREAT...PARTICULARLY ACROSS THE MOUNTAIN
AREAS.  AS THEY SPREAD EASTWARD THEY SHOULD ENCOUNTER MORE STABLE
AIRMASS AND DIMINISH AS THEY MOVE OFF THE MOUNTAINS...THEREFORE WILL
KEEP SCATTERED POPS CONFINED TO AREAS WEST OF I-25 FOR NOW.  ONCE
AGAIN...VARIOUS MODEL RUNS KEEP AT LEAST ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS GOING OVERNIGHT WITHIN THE ACTIVE MONSOON
PLUME.  THINK THE NAM12 AND GFS MAY BE OVERDONE WITH THE AREAL
EXTENT...AND PREFER THE SOLN OFFERED UP BY THE HIGH RES ARW AND NMM
WHICH KEEP MAJORITY OF SHOWER AND ISOLATED THUNDERSTORM ACTIVITY
ACROSS THE MOUNTAINS AND VALLEYS.  EXPECT THAT PERSISTENT STRATUS
WILL WILL LOWER AND SPREAD EASTWARD AGAIN DURING THE OVERNIGHT
HOURS.  MAY SEE A REPEAT OF THE FOG ACROSS EL PASO COUNTY WHERE
SOUTHERLY WINDS PROVIDE UPSLOPE FOR THE SOUTHERN SLOPES OF THE
PALMER DIVIDE.

ON WEDNESDAY...UPPER TROF ACROSS UT WILL TRANSLATE EASTWARD ACROSS
THE AREA DURING THE AFTERNOON.  MODELS SUGGEST THAT STRATUS WILL
BREAK EARLIER IN THE DAY ACROSS THE PLAINS/I-25 CORRIDOR WITH LEE
SIDE SFC LOW DEVELOPING AND SHIFTING EASTWARD ACROSS SOUTHERN
PORTIONS OF THE SOUTHEAST PLAINS IN THE AFTERNOON.  THIS SETS UP A
NICE CONVERGENCE ZONE ALONG THE NORTHERN SLOPES OF THE RATON
RIDGE...ARCING BACK TO THE NORTHWEST ACROSS SOUTHERN PUEBLO COUNTY.
NORTHEAST OF THIS AXIS...SFC DEW POINTS WILL BE IN THE MID TO UPPER
50S...WHICH PUTS CAPES UP AROUND 1000 TO PERHAPS AS MUCH AS 1500
J/KG.  0-6 KM SHEARS NOT TERRIBLY STRONG...BUT WITH MODERATE
CAPE...A FEW STRONG TO NEAR SEVERE STORMS WILL BE POSSIBLE.  HIGH
RES NMM AND ARM SPREAD THUNDERSTORMS EASTWARD ACROSS THE AREA DURING
THE EARLY AFTERNOON...WHICH BASED ON TIMING OF THE UPPER TROF SEEMS
REASONABLE.  MODELS DEVELOP ONE OR TWO CONVECTIVE CLUSTERS ACROSS
EAST CENTRAL AND SOUTHEAST CO DURING THE LATE AFTERNOON/EVENING
HOURS.  OF PARTICULAR CONCERN IS POTENTIAL FOR THUNDERSTORMS TO
IMPACT TELLER AND EL PASO COUNTIES...AND IN PARTICULAR THE BURN
SCARS.  THIS AREA MAY NEED A FLASH FLOOD WATCH IF CLOUDS BREAK AND
INSTABILITY CAN BE REALIZED.  WILL DEFER THIS DECISION TO LATER
SHIFTS AND ALLOW ANOTHER MODEL RUN OR TWO TO COME IN FIRST. -KT

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 326 PM MDT TUE JUL 7 2015

UNSETTLED METEOROLOGICAL CONDITIONS EXPECTED INTO AT LEAST THURSDAY
EVENING WITH A WARMING AND GENERAL DRYING TREND THEN ANTICIPATED
FROM LATE THIS WEEK INTO EARLY NEXT WEEK. PRIMARY METEOROLOGICAL
ISSUES ARE TEMPERATURES AND POPS...INCLUDING THE POTENTIAL FOR
LOCALLY HEAVY RAINFALL AT TIMES.

RECENT LONGER TERM COMPUTER SIMULATIONS...FORECAST MODEL SOUNDINGS
AND PV ANALYSIS INDICATE THAT ADEQUATE ATMOSPHERIC MOISTURE WILL
REMAIN IN PLACE OVER THE FORECAST DISTRICT DURING THE MAJORITY OF
THE LONGER TERM WITH NEXT NORTHEASTERLY TO EASTERLY SURFACE SURGE
IN COMBINATION WITH UPPER DISTURBANCE ALLOWING FOR INCREASED
PRECIPITATION CHANCES(INCLUDING THE POTENTIAL FOR STRONG TO
MARGINALLY SEVERE STORMS AND LOCALLY HEAVY RAINFALL AT TIMES) FROM
LATER WEDNESDAY INTO AT LEAST THURSDAY EVENING.

THEN A WARMING AND GENERAL DRYING TREND(ALTHOUGH ISOLATED TO
SCATTERED POPS AT TIMES STILL EXPECTED) SHOULD BE NOTED FROM LATE
WEEK INTO EARLY NEXT WEEK AS UPPER HIGH INITIALLY CENTERED OVER
EASTERN ALABAMA AT 18Z FRIDAY SHIFTS INTO OKLAHOMA BY 18Z SATURDAY
AND THEN INTO THE TEXAS PANHANDLE REGION BY 18Z SUNDAY BEFORE
SETTLING OVER SOUTHERN COLORADO AND NORTHERN NEW MEXICO FROM
SUNDAY NIGHT INTO AT LEAST NEXT TUESDAY.

FINALLY...COOLEST TEMPERATURES DURING THE LONGER TERM ARE
ANTICIPATED THURSDAY WITH WARMEST CONDITIONS PROJECTED FROM THE
WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1127 PM MDT TUE JUL 7 2015

KALS...VFR CONDITIONS EXPECTED FOR MUCH OF THE SLV OVER THE NEXT
24 HRS THOUGH MVFR CONDITIONS MAY DEVELOP BETWEEN 08Z AND 10Z THIS
MORNING WITH STRATUS TRYIONG TO DEVELOP. MVFR POSSIBLE AGAIN AFTER
17Z AS CONVECTION ONCE AGAIN FIRES.

KCOS AND KPUB...LOOK FOR MVFR TO IFR CONDITIONS TO PERSIST AS
SMOKE AND LIGHT DRIZZLE CONTINUES ALONG THE I-25 CORRIDOR
OVERNIGHT. LLVL S TO SE FLOW WILL KEEP MOISTURE PINNED UP AGAINST
THE SOUTHERN FRONT RANGE...THEN BY MIDDAY A NORTHERLY SURGE TOPS
THE PALMER DVD AFFECTING KCOS FIRST...THEN KPUB BETWEEN 20Z AND
22Z. CONVECTION WILL ONCE AGAIN FIRE BY MIDDAY AND LINGER ALL
ALONG THE I-25 CORRIDOR INTO THE EVENING. MOORE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...MOORE
Hazardous weather outlook, Jul 7, 11:31 AM MDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1131 AM MDT TUE JUL 7 2015

COZ058>089-093>099-081745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1131 AM MDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS OVER THE CONTINENTAL DIVIDE WILL CONTINUE TO SPREAD
EASTWARD ACROSS THE SAN LUIS VALLEY AND SOUTHEAST MOUNTAINS
THROUGH THE AFTERNOON AND EVENING HOURS. THE MAIN THREAT WITH
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
FLASH FLOODING...PARTICULARLY ON BURN SCARS AND FOR AREAS WITH
ALREADY SATURATED SOIL CONDITIONS. ONE OR TWO STORMS COULD BRIEFLY
BECOME STRONG...PRODUCING SOME SMALL HAIL PARTICULARLY OVER THE
HIGHER TERRAIN. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A
THREAT WITH ALL THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SERIES OF MOIST DISTURBANCES WILL BRING DAILY ROUNDS OF THUNDERSTORMS
TO SOUTHERN COLORADO THROUGH THURSDAY. PRIMARY THREATS DURING THIS
PERIOD WILL BE LOCALLY HEAVY RAIN...FLOODING...PEA SIZE HAIL AND
WIND GUSTS TO 40 MPH. HOWEVER...A FEW STORMS COULD BE STRONG TO
SEVERE...PRODUCING 1 INCH DIAMETER HAIL AND WIND GUSTS TO AROUND
60 MPH.

THUNDERSTORM ACTIVITY WILL DECREASE AND RETREAT TO MAINLY THE
MOUNTAIN AREAS OVER THE WEEKEND. PRIMARY THREATS DURING THIS
PERIOD WILL INCLUDE LIGHTNING...WIND GUSTS TO 50 MPH AND LOCALLY
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING IN AND NEAR THE MOUNTAINS.

31/77

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:37 PM MDTSpecial Weather StatementPUBCostilla53 min
Jul 8, 5:51 PM MDTSpecial Weather StatementPUBBaca39 min

Nearby

Flash Flood Watches in Colorado, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.